MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LS12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 03/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced dysphagia and declining esophageal motility leading to explant of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2012 by dr.(b)(6).Gastroesophageal balloon dilation was performed on three different occasions and did not fully alleviate dysphagia symptoms.Uneventful device explant due to dysphagia on (b)(6) 2016 by dr.(b)(6).Device found in correct position/geometry.
 
Additional Manufacturer Narrative
Device analysis conducted by torax medical engineering after product receipt.Gross analysis revealed no device anomalies atypical from an explanted device.Microscopic analysis revealed all device components and assembly exhibited normal characteristics of an explanted device.Force testing, length testing, and geometric analysis exhibited no anomalies.No conclusion relevant to experience determined.Patient reported pain and chest pressure for the first week after device explant but has been able to eat regularly after that.Device lot number obtained from implanting center.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced dysphagia and declining esophageal motility leading to explant of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2012 by dr.(b)(6).Gastroesophageal balloon dilation was performed on three different occasions and did not fully alleviate dysphagia symptoms.Uneventful device explant due to dysphagia on (b)(6) 2016 by dr.(b)(6) at (b)(6).Device found in correct position/geometry.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key5600485
Report Number3008766073-2016-00029
Device Sequence Number347075
Product Code LEI
UDI-Device Identifier00855106005011
UDI-Public00855106005011
Combination Product (Y/N)N
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/10/2016
Device Model NumberLS12
Device Lot Number3457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2016
Supplement Report FDA Received Date05/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age26 YR